MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONS, CEMENTED, POLYMER/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONS, CEMENTED, POLYMER/METAL/POLY
Model Number 74022113
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Deformity/ Disfigurement (2360)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed, an early femoral condyle fracture occurred a week after the procedure.The adverse event has not being resolve but a revision surgery is being considered.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2022, an early femoral condyle fracture occurred a week after the procedure.The adverse event has not being resolve but a revision surgery is being considered.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the reported event could be confirmed with the x rays image provided.The clinical/medical investigation concluded that, based on the x-ray imaging provided, the user technique could not be ruled out as a potential contributing factor to the reported event.The patient impact beyond the reported femoral condyle fracture and possible future revision and/or medical/ surgical intervention could not be determined.The current patient status is unknown.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that improper fixation, and/or migration of the components could cause possible adverse effects and implant can become damaged as a result of strenuous activity or trauma.The patient should be warned of surgical risks, and made aware of possible adverse effects, this information has been identified as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.The contribution of the device to the reported event could be corroborated as the femoral condyle fractured and a revision surgery is being considering.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Internal complaint reference number: case (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2022, an early femoral condyle fracture occurred a week after the procedure.The adverse event was addressed with a revision surgery on (b)(6) 2022.Patient is walking with a cane.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the reported event could be confirmed with the x ray images provided.The clinical/medical investigation concluded that, based on the x-ray imaging provided, no clinical factors were concluded to have contributed to the reported event; however, it is unknown if user technique could have been a potential contributing factor.It cannot be concluded that there was a component malfunction from the information provided the patient impact beyond the reported femoral condyle fracture and subsequent revision to a hinged-knee type prosthesis with lateral condyle plating could not be determined.Reportedly, the patient is ambulating with a cane.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that improper fixation, and/or migration of the components could cause possible adverse effects and implant can become damaged as a result of strenuous activity or trauma.The patient should be warned of surgical risks, and made aware of possible adverse effects, this information has been identified as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.The contribution of the device to the reported event could be corroborated as the femoral condyle fractured and a revision surgery was required.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6.

Brand Name
JRNY II BCS FEMORAL OXIN RT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONS, CEMENTED, POLYMER/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14847996
Report Number1020279-2022-03156
Device Sequence Number20041834
Product Code JWH
UDI-Device Identifier00885556169810
UDI-Public00885556169810
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022113
Device Catalogue Number74022113
Device Lot Number22BM14999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/03/2022
07/28/2022
08/04/2022
11/03/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/08/2022
08/01/2022
08/19/2022
11/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420566/21MM10487.; 74022213/22CM13348.; 74027232/22BM06264.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown